Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 256, NWS Blacksburg, VA

June 10, 2011Alleghany County, Bath County, Virginia; Greenbrier County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2011, 1:16 PM EDT for Alleghany County, Bath County, Virginia; Greenbrier County, West Virginia. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 1:16 PM EDT (17:16 UTC)
Expired
Jun 10, 2011, 2:15 PM EDT
In force
59 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Alleghany County, VA, Bath County, VA, Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 1:30 PM EDTTSTM WND DMG5 Ssw Renick, WVTREES DOWN ON POWER LINES AND ACROSS LIVESAY RD. THERE WAS ALSO HAIL WITH THIS STORM...SIZE UNKNOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS51 KRNK 101716
SVRRNK
VAC005-017-WVC025-101815-
/O.NEW.KRNK.SV.W.0256.110610T1716Z-110610T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
116 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA
  NORTHERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
  CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 215 PM EDT.

* AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR FRANKFORD...OR NEAR RENICK...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKFORD...
  RENICK...
  NEOLA...
  LAKE MOOMAW...
  MOUNTAIN GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

IF ON OR NEAR LAKE MOOMAW...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3818 7986 3789 7968 3782 8046 3799 8054
      3806 8028 3805 8024 3804 8016 3806 8011
      3807 7997 3810 7994 3813 7995 3816 7992
TIME...MOT...LOC 1716Z 252DEG 26KT 3793 8038

$$

JH
3 follow-up statements
130 
WWUS51 KRNK 101733
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
133 PM EDT FRI JUN 10 2011

VAC005-017-WVC025-101815-
/O.CON.KRNK.SV.W.0256.000000T0000Z-110610T1815Z/
BATH VA-ALLEGHANY VA-GREENBRIER WV-
133 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR WESTERN BATH...NORTHERN ALLEGHANY AND EASTERN GREENBRIER
COUNTIES...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR FRANKFORD...OR NEAR RENICK...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  FRANKFORD...
  RENICK...
  ALVON...
  NEOLA...
  LAKE MOOMAW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

BOATERS OR FISHERMAN ON LAKE MOOMAW SHOULD PREPARE TO TAKE COVER 
AS THE STORM APPROACHES.

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 3818 7986 3789 7968 3783 8040 3800 8049
      3806 8028 3805 8024 3804 8016 3806 8011
      3807 7997 3810 7994 3813 7995 3816 7992
TIME...MOT...LOC 1731Z 252DEG 26KT 3792 8036

$$

JH
715 
WWUS51 KRNK 101753
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT FRI JUN 10 2011

VAC005-017-WVC025-101815-
/O.CON.KRNK.SV.W.0256.000000T0000Z-110610T1815Z/
BATH VA-ALLEGHANY VA-GREENBRIER WV-
153 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR WESTERN BATH...NORTHERN ALLEGHANY AND EASTERN GREENBRIER
COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR ALVON...OR NEAR RENICK...MOVING EAST AT 30 MPH. ANOTHER 
SEVERE THUNDERSTORM WAS JUST WEST OF LAKE MOOMAW.

LOCATIONS IMPACTED INCLUDE...
  FALLING SPRING...
  ALVON...
  NEOLA...
  NATURAL WELL...
  LAKE MOOMAW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE MOOMAW...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3818 7986 3789 7968 3783 8040 3800 8049
      3806 8028 3805 8024 3804 8016 3806 8011
      3807 7997 3810 7994 3813 7995 3816 7992
TIME...MOT...LOC 1751Z 252DEG 26KT 3794 8028

$$

JH
288 
WWUS51 KRNK 101812
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT FRI JUN 10 2011

VAC005-017-WVC025-101821-
/O.EXP.KRNK.SV.W.0256.000000T0000Z-110610T1815Z/
BATH VA-ALLEGHANY VA-GREENBRIER WV-
212 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BATH...NORTHERN
ALLEGHANY AND EASTERN GREENBRIER COUNTIES EXPIRES AT 215 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
HEAVY RAINFALL ALONG WITH FREQUENT LIGHTING WILL CONTINUE ACROSS 
NORTHEAST GREENBRIER COUNTY TO NEAR LAKE MOOMAW.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3818 7986 3789 7968 3783 8040 3800 8049
      3806 8028 3805 8024 3804 8016 3806 8011
      3807 7997 3810 7994 3813 7995 3816 7992
TIME...MOT...LOC 1811Z 252DEG 26KT 3798 8011

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:37 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 10, 10:37 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1037 AM EDT FRI JUN 10 2011

.SYNOPSIS...
A COLD FRONT EXTENDS FROM NEW ENGLAND THROUGH THE OHIO VALLEY.
THIS FRONT WILL DRIFT SLOWLY SOUTH AND THROUGH THE MID ATLANTIC
REGION BY SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE
RECLAIMS THE REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
VISIBLE SATELLITE SHOWS THAT DEBRIS MID AND HIGH CLOUDS IN THE
PIEDMONT ARE DISSIPATING AS FORECAST...AND THE REST OF THE CWA HAS
FULL SUN. MORNING SOUNDINGS INDICATE THAT HIGHS TODAY WILL BE IN
THE MID AND UPPER 80S...POSSIBLY 90 DEGREES...IN THE MTNS...AND
LOWER 90S IN THE PIEDMONT...POSSIBLY NEAR 95 DEGREES. WILL MAKE
SOME MINOR UPWARD ADJUSTMENT TO HIGHS TODAY. ONLY RECORD HIGHS
THREATENED WILL BE BLUEFIELD AND BLACKSBURG...BUT ARE NOT LIKELY.
RECORD HIGHS FOR TODAY ARE LISTED BELOW IN A CLIMATE SECTION.
SOUNDINGS ALSO INDICATE THAT WE ARE A LITTLE MORE MOIST THAN
YESTERDAY...WITH PWATS AROUND 1.4 INCHES OR 130 PCT OF NORMAL.
MODIFIED SOUNDINGS EASILY PRODUCE A MIXED LAYER CAP OF AROUND 2000
J/KG WITH NO CAP. ISOLATED TO SCATTERED TSTMS SHOULD
DEVELOP...PROBLEM IS DETERMINING WHERE THEY WILL GET STARTED WITH
NO OBVIOUS BOUNDARIES OF UPPER LEVEL FORCING. WITH A NE TO EAST
LOW LEVEL WIND THIS MORNING...VEERING MORE TO THE
SOUTHEAST...THINK THAT STORMS WILL DEVELOP ALONG THE BLUE RIDGE
AND EASTERN SLOPES OF HIGHER ELEVATIONS...THEN STORM MOVEMENT WILL
BE SLOW AND ERRATIC WITH NEW DEVELOPMENT FROM OUTFLOW BOUNDARIES-
SIMILAR TO YESTERDAY. CURRENT FCST GRIDS HAVE THIS PATTERN ALREADY
THERE...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO POPS. WITH THE HIGH
INSTABILITY/LOW SHEAR ENVIRONMENT...ISOLATED STORMS WILL LIKELY
PRODUCE LARGE HAIL OR DAMAGING WINDS. IN ADDITION...WITH THE SLOW
MOVEMENT...VERY HEAVY DOWNPOURS OF UP TO 3 INCHES IN LESS THAN AN
HOUR MAY CAUSE LOCALIZED FLOOD PROBLEMS.

PREVIOUS DISCUSSION...
CLUSTER OF SHRA/TSRA DEVELOPED VCNTY OF LYNCHBURG-ROCKY MOUNT VA
CORRIDOR AFTER 2AM IN RESPONSE TO OUTFLOW BOUNDARY THAT CUT FREE
OF LAST EVENINGS MCS OVER NRN WV/VA. THIS SHOWER ACTIVITY DRIFTED
SOUTHEAST THROUGH SOUTHSIDE VA AND HAS NOW DISSIPATED VCNTY OF
DANVILLE. RADAR INDICATED THAT SOME SMALL HAIL ACCOMPANIED SOME OF
THE STRONGER STORMS...POSSIBLY AS LARGE AS A MARBLE...60 DBZ CORES
TESTING 20KFT ATTMS.

FOR TODAY...IN SPITE OF THE OVERNIGHT SHOWER ACTIVITY ACROSS
SOUTHSIDE VA...THINK WE HEAT UP ACROSS THE CWA...CLOUDS
DISSIPATING MID MORNING. SHOULD TEST 90 DEG F ALONG AND EAST OF
THE BLUE RIDGE...BUT NOTHING LIKE WE HAD THURSDAY. THE UPPER RIDGE
IS BREAKING DOWN...AND THICKNESSES SHOULD BE TRENDING DOWN.
AFTERNOON DEEP CONVECTION LIKELY TO FORM ALONG REMNANT OUTFLOW
FROM THIS MORNINGS DEEP CONVECTION...AND SINCE THIS FEATURE LIKELY
TO REMAIN OVER THE CWA LOOK FOR GREATER SHOWER COVERAGE
TODAY...WITH POTENTIAL FOR AREAS THAT HAVE NOT SEEN PRECIP TO
PARTAKE IN A LITTLE ACTION TODAY. ENTERTAINED HIGH CHC POPS ALL
AREAS TODAY...TENDING A BIT HIGHER OVER THE SOUTHERN CWA WHERE THE
OUTFLOW WILL LIKELY RESIDE BY THIS AFTERNOON.

LOOKING UPSTREAM...A COLD FRONT IS STILL NORTH OF THE
REGION...EXTENDING FROM NEW ENGLAND INTO TO THE OHIO VALLEY.
SHOWERS AND STORMS LIKELY TO DEVELOP ALONG THIS FEATURE AGAIN
TODAY...AND ANY MCS THAT GETS GOING UPSTREAM LIKELY TO PUT US IN
THE CROSS HAIRS FOR THIS EVENING OR TONIGHT. BOTTOM LINE...WILL
LIKELY HAVE TO DEAL WITH SOMETHING WITHIN RADAR RANGE THROUGH THE
24 HOUR PERIOD.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
COLD FRONT WILL TRACK ACROSS THE AREA SATURDAY AND SUNDAY.
WHILE THE AREA REMAINS IN THE WARM SECTOR SATURDAY THROUGH EARLY
SUNDAY AFTERNOON...CONVECTION ACTIVITY WILL BE ON- GOING. THE
STRONGER STORMS WILL OCCUR WITH PREFRONTAL ENERGY SATURDAY
AFTERNOON AND EVENING. THE FRONT WILL ALSO BRING SOME STRONG
STORMS EAST OF THE BLUE RIDGE SUNDAY BUT THE AREAL COVERAGE WILL
BE LIMITED BY A DOWNSLOPING WEST WIND.

STEEP LAPSE RATES AND ABUNDANT MOISTURE WILL BRING HEAVY DOWNPOURS
SATURDAY AFTERNOON AND EVENING. ROTATION WITH ORGANIZED STORMS WILL
PRODUCE HAIL BUT THE BIGGEST THREAT WILL BE DAMAGING STRAIGHT LINES
WINDS. SPC HAS THE AREA IN A SLIGHT RISK FOR SATURDAY. STORMS WILL
TRACK FROM THE SOUTHWEST TO THE NORTHEAST AT A PACE OF 20-30 MPH.

85H TEMPERATURES STILL QUITE WARM SATURDAY AND IF CONVECTION COULD
HOLD OFF UNTIL EARLY AFTERNOON...UPPER 80S TO LOWER 90S POSSIBLE.
DESPITE THE COLD FRONT COMING ACROSS THE AREA SUNDAY...A WARM
START...WEST DOWNSLOPING WINDS AND INCREASING SUNSHINE WILL KEEP
TEMPERATURES ABOVE NORMAL. SOUTHSIDE COULD SEE ONE MORE 90F DAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
LOW LEVEL WINDS BECOME NORTH THEN EAST BEHIND THE COLD FRONT ON
MONDAY AND TUESDAY. THIS WILL BRING DRIER AND SLIGHTLY COOLER AIR
INTO THE FORECAST AREA. HAVE KEPT THE FORECAST FOR MONDAY AND
TUESDAY DRY.

SURFACE LOW PRESSURE SLOWLY APPROACHING THE REGION FROM THE
CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL BRING THE CHANCE
FOR PRECIPITATION BACK INTO THE MID ATLANTIC REGION ON WEDNESDAY
AND THURSDAY. STAYED CLOSE TO BIAS CORRECTED HPC GUIDANCE SUNDAY
NIGHT THROUGH THURSDAY.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WHICH HAS BEEN CENTERED OVERHEAD WILL WEAKEN
TODAY...WINDS ALOFT BECOMING MORE ZONAL...FEATURING WEST TO EAST
MOVING CLOUD ELEMENTS FOR THE WEEKEND. WITH LOSS OF
SUBSIDENCE...EXPECT AN INCREASE IN COVERAGE OF DIURNAL SHOWER AND
THUNDERSTORM ACTIVITY. NOT CONFIDENT THAT DEEP CONVECTION WILL
REMAIN DIURNAL. A SURFACE FRONT WILL BE DROPPING SOUTH AND THROUGH
THE REGION BY SUNDAY...THIS FEATURE ALSO PROVIDING A CHANCE THAT
SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE NORMAL DIURNAL CYCLE.

WITH WESTERLY FLOW INCREASING ALOFT GREATEST CONFIDENCE FOR
FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE MTNS DURING THE
EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING EAST INTO THE
FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND EVENING.
LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED WITH THIS
THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT FOG
LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS.

THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY SHOULD TURN THE
WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS
SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY AND
TUESDAY.

&&

.CLIMATE...
RECORD HIGHS FOR TODAY...JUNE 10

ROANOKE     96 IN 1914
LYNCHBURG   98 IN 1914
DANVILLE    99 IN 1963
BLUEFIELD   89 IN 1999
BLACKSBURG  90 IN 1999

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...JJ/PM
SHORT TERM...RCS
LONG TERM...AMS
AVIATION...PM
CLIMATE...
Hazardous weather outlook, Jun 10, 5:53 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 AM EDT FRI JUN 10 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-111000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
553 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG STORMS ARE POSSIBLE TODAY. ISOLATED SEVERE WEATHER MAY
OCCUR THIS AFTERNOON AND EVENING. SLOW MOVING STORMS MAY RESULT IN
POOR DRAINAGE FLOODING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG
TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND
EVENING. WATER PROBLEMS MAY DEVELOP IF STORMS TRAIN OVER THE
SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON.

In the hours before

Local storm report, Jun 10, 10:37 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1037 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     2 NW RAINES CORNER      37.53N 80.64W
06/09/2011                   MONROE             WV   911 CALL CENTER

            LARGE TREE DOWN ON STATE ROUTE 122 NEAR ROCK CAMP.

&&

CHENARD
Local storm report, Jun 10, 10:52 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     1 SSE BRADSHAW          37.29N 80.23W
06/09/2011                   ROANOKE            VA   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN AT 8538 BRADSHAW ROAD

&&

WERT
Local storm report, Jun 10, 11:31 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     1 E LINDSIDE            37.45N 80.64W
06/09/2011                   MONROE             WV   POST OFFICE

            COUPLE LARGE TREES DOWN ON MOUNTAIN PROPERTY RELAYED FROM
            POST OFFICE.

&&

CHENARD
Local storm report, Jun 10, 11:33 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             8 NW DANVILLE CITY      36.66N 79.53W
06/09/2011  E0.50 INCH       PITTSYLVANIA       VA   PUBLIC

            AT SHARON

&&

TW
Local storm report, Jun 10, 11:36 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1136 AM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 SSW CALLANDS          36.78N 79.60W
06/09/2011                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREES DOWN AT HOLLYS MILL.

&&

TW
Special weather statement, Jun 10, 12:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 PM EDT FRI JUN 10 2011

VAZ011-WVZ042>045-101800-
GILES VA-GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
1258 PM EDT FRI JUN 10 2011

...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT
GILES...GREENBRIER...MERCER...MONROE AND SUMMERS COUNTIES...

AT 1251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RUPERT...MOVING NORTHEAST AT 10 MPH. OTHER HEAVIER SHOWERS AND
ISOLATED STORMS WERE JUST EAST OF TROUT...OR NEAR RENICK AND IN
BETWEEN PRINCETON AND PIPESTEM.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THE STORMS.

THESE SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND PUSH SLOWLY
EAST OR NORTHEAST ACROSS PARTS OF SOUTHEAST WEST
VIRGINIA...PRIMARILY THE GREENBRIER VALLEY WHERE THE STRONGER STORMS
ARE EXPECTED THROUGH 2 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3815 8035 3811 8035 3805 8026 3804 8016
      3806 8008 3803 7998 3722 8095 3727 8101
      3730 8099 3727 8114 3728 8121 3818 8044

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:01 PM EDTSevere Thunderstorm WarningRNKCraig, Giles46 min
Jun 9, 8:59 PM EDTSpecial Weather StatementRNKCraig61 min
Jun 9, 9:06 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington54 min
Jun 9, 9:11 PM EDTSpecial Weather StatementRNKBedford64 min
Jun 9, 9:14 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig31 min
Jun 9, 9:45 PM EDTSpecial Weather StatementRNKBedford45 min
Jun 10, 2:39 AM EDTSpecial Weather StatementRNKAmherst, Bedford, City of Lynchburg51 min
Jun 10, 3:27 AM EDTSpecial Weather StatementRNKAmherst, Bedford, City of Lynchburg33 min
Jun 10, 4:11 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Franklin, City of Lynchburg34 min
Jun 10, 5:13 AM EDTSpecial Weather StatementRNKAppomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg47 min
Jun 10, 6:05 AM EDTSpecial Weather StatementRNKPittsylvania, City of Danville55 min
Jun 10, 2:13 PM EDTSpecial Weather StatementRNKPulaski32 min
Jun 10, 2:20 PM EDTSpecial Weather StatementRNKBath25 min
Jun 10, 2:48 PM EDTSpecial Weather StatementRNKBath42 min
Jun 10, 2:54 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Covington54 min
Jun 10, 3:38 PM EDTSpecial Weather StatementRNKFranklin37 min
Jun 10, 4:06 PM EDTSpecial Weather StatementRNKPulaski39 min
Jun 10, 5:15 PM EDTSpecial Weather StatementRNKCity of Roanoke30 min
Jun 10, 5:21 PM EDTSpecial Weather StatementRNKCity of Galax24 min
Jun 10, 5:30 PM EDTSpecial Weather StatementRNKCity of Roanoke30 min
Jun 10, 6:43 PM EDTFlash Flood WarningRNKCarroll60 min
Jun 10, 6:50 PM EDTSpecial Weather StatementRNKFranklin25 min
Jun 10, 7:36 PM EDTSpecial Weather StatementRNKCity of Martinsville39 min
Jun 10, 7:52 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville68 min
Jun 10, 12:58 PM EDTSpecial Weather StatementRNKGreenbrier, Monroe, Summers62 min
Jun 10, 2:50 PM EDTSpecial Weather StatementRNKSummers25 min
Jun 10, 2:55 PM EDTSevere Thunderstorm WarningRNKMonroe, Summers54 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.